Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ello

Darkening of face from Retin a micro

Ever since week 2 on retin a micro 0.04% my skin has been getting darker and darker. especially in the lower part of my face. it looks as it i have a 5 o clock shadow. my skins is not multi colored. i am somewhat light skinned so now my whole face and neck is tan and has a mix of medium brown and dark brown patches, to add along with my hyperpigmentation spots which are the darkest. it is really horrible because i cant even cover this with my makeup because now its several shades too light and the undertones dont match.

i wear spf 55 and avoid the sun. my skin is extremely dry and peels off in sheets. its been pretty good this week though. i was using black soap but i think it was too much since retin a makes my skin peel enough(it working beautifully with my body acne though) so now(starting week 5) i am just cleansing with dove and i also am using aquaphor because my regular moisturizer(olay complete original sensitive) was not cutting it AT ALL.

this is odd though because last week my skin had begun to stop looking so discolored but now that i have stopped using anything irritating the darkness has gotten worse and has come with a CRAPLOAD of inflamed pimples. Is this the initial breakout?

I talked to my derm about it and she said this is becuase the "activity of the skin is increasing" over time it should fade and if it doesnt she weill give me a cream to fade the darkness. she said she doesnt want to give it to me yet becuase i still have too much active acne.

ill admit my skin does look better texture wise then when i started or even 2 weeks ago. but the discoloration is so obvious and i cant even hide it. my self confidence is really shot right now.

also i realized i posted this before but it was in the wrong section

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×